Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Feeling flushing on the skin after taking Lisinopril. Side effect?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2381 Questions
I have been on Lisinopril for about 6 weeks and my skin has been flushing more frequently. Have you heard of this?
Posted Mon, 21 May 2012 in Medicines and Side Effects
Answered by Dr. Robert Galamaga 43 minutes later
Hello and thank you for sending your question.

Your question is a good one and I will work on providing you with some information and recommendations regarding the symptoms you are experiencing.

Lisinopril can cause a number of side effects. Among the more common side effects include cough as well as sometimes swelling of the hands or feet. It is possible that the flushing you're experiencing is related to the medication but this is not a commonly reported side effect.

My recommendation would be for you to wait another two or three weeks to see if the symptoms slowly improved. It could be that your body is adjusting to the mechanism by which the medication works. If beyond that point the flushing continues you might consider discussing this with your doctor may consider trying one of those if the symptoms you have including the flushing are bothersome.

I want to reassure you that the flushing does not signify any worry some type of side effect. This is certainly not something that is not life-threatening.

I thank you again for submitting your question. I hope you have found my response to be helpful. If you have additional concerns I would be happy to discuss them with you.


Dr. Robert

Above answer was peer-reviewed by
Follow-up: Feeling flushing on the skin after taking Lisinopril. Side effect? 1 hour later
Thank you, Dr. XXXXXXX I noticed the intermittent flushing after being put on both Lisinopril 10mg and Paxil 20mg. I went down to 10 mg of Paxil for a week and just quit taking it the other day. Would that have anything to do with it?
Answered by Dr. Robert Galamaga 24 hours later
Hi and thanks again,

As explained in my earlier response, flushing is possibly related to lisinopril. Paxil use or the tapering schedule is not a cause.

If it is troubling you a lot, you can consider change in antihypertensive medication to manage blood pressure after discussing with your treating physician.

Hope my answer is both informative and helpful. Should you have any other additional concern, feel free to post your query, I will be glad to assist you.

Wish you good health.

Best Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor